U.S. doctors online nowAsk doctors free
RI
A female asked:

tapering advice for adderall (dextroamphetamine and racemic amphetamine)? prescription for imm.rel. 20mg 3 day for 1+yr. current docs not answering ?'s giving feedback or explaining withdrawal effects.

2 doctor answers4 doctors weighed in
Dr. Philip Gilly
Addiction Medicine 39 years experience
Keep in mind that...: Adderall (dextroamphetamine and racemic amphetamine) contains amphetamine that acts like other stimulant drugs, such as methamphetamine and cocaine, so abrupt cessation can result in extreme fatigue, insomnia, irritability, weight gain, mental depression, urination problems. You would be best served to be under the care of a physician knowledgeable in the treatment of substance abuse to direct a slow taper, maybe 10 mg a week.
Dr. Edward Kuhnley
Child Psychiatry 45 years experience
Adderall (dextroamphetamine and racemic amphetamine) XR: Withdrawal symptoms may include feeling unwell or unhappy, anxious or irritable, dizzy, confused, or sluggish. You may also have nausea, unusual skin sensations, mood swings, headache, trouble sleeping, or sweating. If you need to stop Adderall (dextroamphetamine and racemic amphetamine) xr, follow your prescriber's directions as prescriber knows you. The symptoms of the underlying disorder will likely come forth during & after withdrawal.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.